U.S. doctors online nowAsk doctors free
McIntosh, Minnesota
A 19-year-old female asked:

I was on the depo-provera shot had a period from december 29th to january 7th and now i'm 23 days late and a little worried i do have brown blood. what is it?

1 doctor answer2 doctors weighed in
Dr. Kathryn Dobbs
Family Medicine 23 years experience
Periods after Depo: It can take 1.5 yrs after Depo before your periods are regular again. From my calculations, you should be only 15 days late now if you normally have a period every 28 days. This certainly could be the start of your period.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 17-year-old female asked:
I missed my Depo-Provera shot about 4 weeks ago nd the 18 going be 30 days i haven't got my period but im get lil blood spots nd sometimes there brown?
Dr. Amy Deeken
Pathology 22 years experience
Consider a pregnancy: Test if you have been sexually active since missing your Depo-Provera shot. There are many causes of a missed period, however, it is important to be ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old member asked:
Is it ok to be on the Depo-Provera shot for almost 3 months and have a nonstop period the whole time and the blood is more brown and has a bad odor?
Dr. Edward Schwager
Family Medicine 37 years experience
Maybe. See your MD: Depo-provera(medroxyprogesterone) is well known to cause irregularity and spotting. This typically disappears with ongoing use. The medication peaks... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A female asked:
Since April 21. I do cramp and have brown discharge. No blood no period. Is this the hormonal change of Depo-Provera or should I be worried?
Dr. Dale Kristle
Gynecology 42 years experience
Probably normal: If have have received your Depo-Provera at the appropriate times, the brown discharge is most likely blood and is a common side effect with depo-prove... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
Been on the Depo-Provera shot for about almost two months, i've been having cramps like my period, is it normal to have dried blood that is like brown spots?
Dr. Carol Peters-tanksley
Obstetrics and Gynecology 37 years experience
Normal: Depo-provera can lead to irregular spotting in quite a few women. It may get better with time. The cramps: you might try ibuprofen. If that doesn't he... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Is it normal to have a period for a month or longer while taking the Depo-Provera birth control shot? My period goes from heavy to spotting this brown colored blood to nothing.. This is my second birth control shot.
Dr. Ron Eaker
Specializes in Obstetrics and Gynecology
Yes: irregular bleeding and spotting is quite common with Depo Provera, especially early in its use. For many this abates after several shots.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 29, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.